August 30, 2011 at 6:25 pm #89977
AnonymousInactiveAugust 30, 2011 at 6:25 pmPost count: 14413
i’ve been using wellbutrin alongside effexor for several years, and it works- in that i’m awake, i can laugh, etc. which is good.
but as well as having a noticable hand tremor, i sweat like you would not beleive. the instant i do any sort of exercise (even washing dishes) my face, hairline, back, under my boobs and between my thighs i start to sweat like somebody left a tap running.
i’ve tried using hardcore antiperspirants like drysol (a british one called odaban DOESN’T burn- amazingly- drysol was agonising) but the results are limited, and i can’t easily apply it on my scalp, and don’t really want to plug that many pores across my body at once.
i’m really about done with it, exasperation-wise- i want to get a job and work without standing in a puddle, dabbing at my face, while my hair frizzes up and turns to ratty strings and my makeup slides off. it’s not an attractive look when you work in retail, and it’s not a comfortable one either.
my concern is: the last time i came off wellbutrin (cold from 150mg- just before trying generic methylphenadate) i was back to having intrusive thoughts of doom within a week.
and then the methyl gave me THE worst headaches i have ever had in my life, when i started that. (none the first day, 3 hours after use the 2nd, 3rd, and 4th days- right through the day- i quit after that).
so needless to say i’m aprehensive.
………………….are there any other drug options i could try using alongside the effexor xr instead of wellbutrin xl? i’m desperate to not lose the positives (being awake, being happy) but i cannot deal with sweating any more, quite liked my fine motor skills, and i would like to try another stimulant- cos when i wasn’t crippled by head pain i felt very nicely calm and collected on the methyl.
i’m on straterra too, which has slowed my thoughts down to 1 at a time from about 20,000 per microsecond, but if i needed to, i could probably cut that out/swap that for something else.
i’d talk to my psychiatrist about this, but he doesn’t really say much when i do ask him questions, and i had to cancel an appointment last week due to a headcold, and now i won’t be able to see him until november.REPORT ABUSESeptember 4, 2011 at 4:19 am #107898
AnonymousInactiveSeptember 4, 2011 at 4:19 amPost count: 14413
eh, i’m just gonna stop taking it, i think.REPORT ABUSESeptember 5, 2011 at 12:32 am #107899
JOATMONMemberSeptember 5, 2011 at 12:32 amPost count: 9
Coming off wellbutrin is no picnic. I had the tremor too and some anxiety.
My Dr suggested that we try again, but tinker with the dosage, since in other areas it seemed to help quite a bit.
I bought a pill cutter – and lo and behold it works for me! Maybe lower to a quarter of the dosage and work up from there.
Perhaps you could call in and ask? Although, and off topic here, if your Dr isn’t listening/talking I’d do some walking…REPORT ABUSESeptember 5, 2011 at 7:13 pm #107900
AnonymousInactiveSeptember 5, 2011 at 7:13 pmPost count: 14413
so you can take say… 75mg of a 150mg tablet, and not shake/sweat? hmmmm! i never thought of that. damn!
i think i’ll fax him and see what comes of that. he’s good with the pills, i think he’s just a quiet man. i need more stimulation.
he’s who i got assigned to, it’s canada, (eh!?)… i’m not sure if i can swap him for somebody else, cos i’m not a paying customer in quite the same way as i would be in america. but i’ll ask.
thankyouREPORT ABUSESeptember 27, 2011 at 3:15 am #107901
AnonymousInactiveSeptember 27, 2011 at 3:15 amPost count: 14413
i had another go at the ‘quitting wellbutrin, waiting a week, trying methylphenidate, crossing fingers’ strategy….
AT FIRST: days 6 + 7 off the wellbutrin sucked muchly (i was extra pissy and felt really paranoid and tired and slept way way WAY too much)…
BUT: then i got the stimulant going, and…
NOW: i’m 2 days into trying a non-generic methylphenidate (Concerta- pharmacy tech lady changed the prescription from generic to brand name, no hassle!)…. with no headache in sight, a much better sleeping pattern going, and i’m actually getting some stuff done.
yay!REPORT ABUSESeptember 27, 2011 at 3:16 am #107902
AnonymousInactiveSeptember 27, 2011 at 3:16 amPost count: 14413
oh yeah: the pill cutter strategy wasn’t recommended- the wellbutrin was an extended release formula, so messing with the pill coating by chopping it in half would have been a bad idea.REPORT ABUSESeptember 29, 2011 at 3:50 am #107903
AnonymousInactiveSeptember 29, 2011 at 3:50 amPost count: 14413
still no headache! *shakes fist/makes rude gesture of defiance at generic methylphenidate*REPORT ABUSESeptember 29, 2011 at 4:35 am #107904
JOATMONMemberSeptember 29, 2011 at 4:35 amPost count: 9
I’m glad you are doing better!
It is irritating when having to “try out” medicines – but such a relief when you finally find what works for you. I’m glad you asked about chopping yours up – my doctor here actually recommended it (it never would have occured to me, funny that…) but, anyway, congratulations and I hope you keep feeling better!REPORT ABUSESeptember 30, 2011 at 5:33 am #107905
AnonymousInactiveSeptember 30, 2011 at 5:33 amPost count: 14413
I’m in BC, Canada. It takes weeks to see a Psych, no real tests for ADHD .. “just oh you have it” taking 300 mg Welbutruin and it
does pretty much nothing for the anxiety, hyperness, and lack of more than 6 hours sleep .. paper tests on line confirm the ADH,
but not all that sure Wellbutrin is any help. Next “idea” is Stratera .. either in combo or not .
Laughs, this is the first that i have heard about side effects coming off Wellbutrin … sigh. Guess I have to ask.
Old heart murmer and previous high bp so not sure if any of the Concerta family would be a good idea.
Does anyone know of adequate source of real information and diagnosis and treatment in Oh Canada? ThanksREPORT ABUSEOctober 5, 2011 at 2:47 am #107906
AnonymousInactiveOctober 5, 2011 at 2:47 amPost count: 14413
i’m in ontario, so i can relate, Tea. still beats the system back home (the UK) by MILES though.
it’s sort of to be expected that when you stop taking a medication that messes with your brain chemistry, there are likely going to be a few transitional effects while your body gets used to it- i was alright this time around- you might find that you feel fine.
i like straterra. it’s just not enough on it’s own for me, complicated little packle that i seem to be.
did you watch any of the videos yet? they’re pretty good. you might also look at ADHD charities and support groups online. i think that there is supposed to be a jewish advocacy group in toronto that does assessments (not just for jewish peeps- either low cost, or for free) … maybe there is a charity near you that can help you out?REPORT ABUSENovember 7, 2011 at 11:29 pm #107907
AnonymousInactiveNovember 7, 2011 at 11:29 pmPost count: 14413
NO WAY! You would NEVER break a Wellbutrin (bupropion) tablet ! It only comes in a time released form, and there is a greatly increased risk of SEIZURES if the tablets are broken! Please, you can confirm this with any doctor, so I doubt it very seriously, that the person who suggested doing so, has informed THEIR doctor that they are doing so!REPORT ABUSE